Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 8, NWS Goodland, KS

February 4, 20064 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Nebraska

NWS Goodland, KS issued this wind advisory at Feb 4, 2006, 11:27 PM CST for 4 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Nebraska. It took effect at Feb 5, 2006, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2006, 11:27 PM CST (05:27 UTC)
In effect from
Feb 5, 2006, 9:00 AM CST
Expired
Feb 5, 2006, 6:10 PM CST
In force
9 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Greeley County, KS, Sherman County, KS, Wallace County, KS, Dundy County, NE

The radar

The Goodland radar (KGLD), 29 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 5.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3005 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 050527
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1027 PM MST SAT FEB 4 2006

...STRONG WINDS WILL RETURN ON SUNDAY...

.A POWERFUL STORM SYSTEM WILL MOVE INTO THE CENTRAL PLAINS ON
SUNDAY BRINGING STRONG WINDS TO PORTIONS OF THE TRI-STATE AREA.

COZ090>092-KSZ001-013-027-041-NEZ079-051200-
/O.NEW.KGLD.WI.Y.0008.060205T1500Z-060205T2300Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY-
DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS...
TRIBUNE...BENKELMAN
1127 PM CST SAT FEB 4 2006 /1027 PM MST SAT FEB 4 2006/

...WIND ADVISORY IN EFFECT FROM 8 AM MST /9 AM CST/ TO 4 PM MST
/5 PM CST/ SUNDAY...

NORTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS TO 55 MPH WILL DEVELOP
DURING THE MORNING HOURS ON SUNDAY. THE STRONGEST WINDS ARE
EXPECTED ALONG AND WEST OF HIGHWAY 27 WHERE AREAS OF BLOWING DIRT
MAY REDUCE VISIBILITIES AT TIMES...ESPECIALLY NEAR OPEN FIELDS.

PERSONS TRAVELING ON INTERSTATE 70...ESPECIALLY THOSE DRIVING HIGH
PROFILE VEHICLES OR PULLING CAMPERS OR TRAILERS...SHOULD USE EXTRA
CAUTION. SUDDEN GUSTS OF WIND MAY RESULT IN LOSS OF VEHICLE CONTROL.

$$

MCGUIRE
4 follow-up statements
000 
WWUS73 KGLD 051152
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
452 AM MST SUN FEB 5 2006

...STRONG WINDS WILL RETURN TO THE TRI-STATE REGION TODAY...

.A POWERFUL STORM SYSTEM WILL MOVE INTO THE CENTRAL PLAINS TODAY 
BRINGING STRONG WINDS TO PORTIONS OF THE TRI-STATE AREA.

COZ090>092-KSZ001-013-027-041-NEZ079-051900-
/O.CON.KGLD.WI.Y.0008.060205T1500Z-060205T2300Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY-
DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS...
TRIBUNE...BENKELMAN
552 AM CST SUN FEB 5 2006 /452 AM MST SUN FEB 5 2006/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MST /9 AM CST/ THIS
MORNING TO 4 PM MST /5 PM CST/ THIS AFTERNOON...

NORTHWEST WINDS WILL DEVELOP AND INCREASE TO 35 TO 40 MPH WITH
GUSTS TO 55 MPH THIS MORNING AND CONTINUE INTO THE AFTERNOON. THE
STRONGEST WINDS ARE EXPECTED ALONG AND WEST OF KANSAS HIGHWAY 27.
AREAS OF BLOWING DIRT MAY REDUCE VISIBILITIES AT TIMES...ESPECIALLY
NEAR OPEN FIELDS.

PERSONS TRAVELING ON INTERSTATE 70...ESPECIALLY THOSE DRIVING
HIGH PROFILE VEHICLES OR PULLING CAMPERS OR TRAILERS...SHOULD USE
EXTRA CAUTION. SUDDEN GUSTS OF WIND MAY RESULT IN LOSS OF VEHICLE
CONTROL.

$$

LAMMERS
000 
WWUS73 KGLD 051856
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1156 AM MST SUN FEB 5 2006

...STRONG WINDS WILL CONTINUE ACROSS THE TRI-STATE REGION THIS AFTERNOON...

.A POWERFUL STORM SYSTEM CENTERED OVER THE TRI-STATE AREA WILL
PRODUCE STRONG WINDS ACROSS PORTIONS OF THE TRI-STATE AREA.

COZ090>092-KSZ001-013-027-041-NEZ079-052300-
/O.CON.KGLD.WI.Y.0008.000000T0000Z-060205T2300Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY-
DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS...
TRIBUNE...BENKELMAN
1256 PM CST SUN FEB 5 2006 /1156 AM MST SUN FEB 5 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS
AFTERNOON.

STRONG NORTHWEST WINDS AT 30 TO 40 MPH WITH GUSTS TO NEAR 55 MPH
WILL SPREAD FROM EASTERN COLORADO INTO PARTS OF WESTERN KANSAS AND
EXTREME SOUTHWEST NEBRASKA. THE STRONGEST WINDS SHOULD REMAIN WEST
OF HIGHWAY 27. AREAS OF BLOWING DUST WITH REDUCED VISIBILITIES
WILL BE POSSIBLE NEAR OPEN FIELDS. THE WINDS ARE EXPECTED TO BEGIN
DECREASING BY LATE AFTERNOON.

PERSONS TRAVELING ON INTERSTATE 70...ESPECIALLY THOSE DRIVING
HIGH PROFILE VEHICLES OR PULLING CAMPERS OR TRAILERS...SHOULD USE
EXTRA CAUTION. SUDDEN GUSTS OF WIND MAY RESULT IN LOSS OF VEHICLE
CONTROL.

$$

FS
000 
WWUS73 KGLD 052238
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
338 PM MST SUN FEB 5 2006

...STRONG WINDS WILL CONTINUE ACROSS THE TRI-STATE REGION THIS
AFTERNOON...

.A POWERFUL STORM SYSTEM CENTERED OVER THE TRI-STATE AREA WILL
PRODUCE STRONG WINDS ACROSS PORTIONS OF THE TRI-STATE AREA.

COZ090>092-060100-
/O.EXT.KGLD.WI.Y.0008.000000T0000Z-060206T0100Z/
YUMA-KIT CARSON-CHEYENNE CO-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS
338 PM MST SUN FEB 5 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...

THE WIND ADVISORY FOR EASTERN COLORADO HAS BEEN EXTENDED UNTIL 6
PM MST THIS EVENING.

STRONG NORTHWEST WINDS AT 30 TO 40 MPH WITH GUSTS TO NEAR 50 MPH
WILL CONTINUE LATE THIS AFTERNOON THROUGH EARLY THIS EVENING.
THEREFORE THE WIND ADVISORY FOR EASTERN COLORADO HAS BEEN EXTENDED
UNTIL 600 PM MST. WINDS SHOULD BEGIN TO GRADUALLY DECREASE AFTER
SUNSET.

PERSONS TRAVELING ON INTERSTATE 70...ESPECIALLY THOSE DRIVING
HIGH PROFILE VEHICLES OR PULLING CAMPERS OR TRAILERS...SHOULD USE
EXTRA CAUTION. SUDDEN GUSTS OF WIND MAY RESULT IN LOSS OF VEHICLE
CONTROL.

$$

KSZ001-013-027-041-NEZ079-052345-
/O.CON.KGLD.WI.Y.0008.000000T0000Z-060205T2300Z/
CHEYENNE KS-SHERMAN-WALLACE-GREELEY-DUNDY-
INCLUDING THE CITIES OF...ST. FRANCIS...GOODLAND...
SHARON SPRINGS...TRIBUNE...BENKELMAN
438 PM CST SUN FEB 5 2006 /338 PM MST SUN FEB 5 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS
AFTERNOON...

THE WIND ADVISORY FOR NORTHWEST KANSAS AND EXTREME SOUTHWEST
NEBRASKA WILL BE ALLOWED TO EXPIRE AT 4 PM MST /5 PM CST/ THIS
AFTERNOON.

NORTHWEST WINDS HAVE DIMINISHED TO BELOW ADVISORY LEVELS ACROSS
NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA. THEREFORE THE
ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

FS
000 
WWUS73 KGLD 060010
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
510 PM MST SUN FEB 5 2006

COZ090>092-060115-
/O.CAN.KGLD.WI.Y.0008.000000T0000Z-060206T0100Z/
YUMA-KIT CARSON-CHEYENNE CO-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS
510 PM MST SUN FEB 5 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
ADVISORY. BREEZY NORTHWEST WINDS WILL CONTINUE TO SLOWLY DIMINISH
THROUGH THE EVENING HOURS.

$$

MWM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Feb 4, 4:06 PM CST, 7 hours 21 minutes earlier.

Area forecast discussion, Feb 4, 4:06 PM CST, 7 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
306 PM MST SAT FEB 4 2006

.DISCUSSION...

MAIN CHALLENGE THIS FCST PCKG DEALS WITH PCPN...WINDS...AND TEMPS
SUN. DIDN/T MAKE ANY MAJOR ADJ TO THE GRIDS AS ETA AND GFS SEEM TO
BE IN BETTER AGREEMENT. HOWEVER THE GFS IS STILL THE MORE AGGRESSIVE
OF THE TWO IN TERMS OF PAINTING PCPN IN THE NRN PORTION OF THE CWA
WHILE THE ETA SKIRTS IT OFF TO THE EAST. DECIDED TO LEAVE PCPN AS
IS. STILL QUESTION WHETHER OR NOT THIS WL JUST BE A SNOW EVENT. HIGH
TEMPS PROGGED TO CLIMB INTO THE UPPER 30S TO LWR 40S AND FCST
SOUNDINGS SHOW MOIST MID LVLS WITH LWR LVLS DRY. DECIDED THAT EVAP
COOLING WILL BE ENOUGH TO LWR TEMPS TO NR FREEZING SO DECIDED TO NOT
REINTRODUCE -RA INTO THE MIX. AS FOR WINDS...HELD OFF ON ISSUING ANY
ADVISORIES ATTM. BUFKIT SOUNDINGS SHOWING MOMENTUM TRANSFER GUSTS TO
NR 40 KTS WITH H85 WINDS PROGGED TO 35 TO 40 KTS BEHIND FROPA. JUST
WENT WITH WINDY/BREEZY WORDING AND LET MID SHIFT FURTHER EVALUATE
00Z MODEL RUNS.

ANOTHER SHORTWAVE TROF WL QUICKLY SWING THRU TUE BUT LEFT OUT POPS
AS MOISTURE LOOKS LIMITED.

EXTENDED PATTERN LOOKS DRY WITH NR SEASONAL TEMPS WITH A TROF TO OUR
EAST AND A RIDGE TO THE WEST. THE CLDST TEMPS LOOKS TO ARRIVE FRI
WITH A MORE AMPLIFIED RIDGE OVR THE WRN US AND ARCTIC HIGH BUILDING
INTO THE NRN PLAINS. THE ECMWF BREAKS OUT THE CLD AIR FRI WHEREAS
THE GFSLR DELAYS THE CLD AIR TIL SAT. REGARDLESS OF THESE
DIFFERENCES... TRIMMED TEMPS DOWN FRI AND SAT.
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

CLK
Hazardous weather outlook, Feb 4, 6:39 AM CST, 16 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
539 AM MST SAT FEB 4 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051500-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
639 AM CST SAT FEB 4 2006 /539 AM MST SAT FEB 4 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LOCKHART

Nearby

Wind Advisories in Kansas, 2006Wind Advisories in Colorado, 2006Wind Advisories in Nebraska, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.